This case involves a pediatric patient who had surgery for a chronic back condition. After the surgery, it was noted that the patient’s abdomen was distended, and that he was having trouble tolerating feeding. The patient developed a high fever and blood cultures were ordered to be drawn from his central line. Despite having multiple elevated temperatures and tachycardia, the patient was treated with only over-the-counter medications. The patient’s conditioned worsened, and he was noted to become non-verbal and confused with spiking fevers. Lab results showed an elevated white blood cell count and blood cultures that were positive for a bacterial infection. A combination of antibiotics were ordered at this time, including Avelox. Shortly after the antibiotics were started, the patient developed cardiovascular collapse and died in the hospital. It was claimed that the patient should have been observed more closely following his surgery.